Alert archive / Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 112, NWS Blacksburg, VA

September 27, 2018Henry County, Patrick County, City of Martinsville, Virginia; Rockingham County, Stokes County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Sep 27, 2018, 10:36 PM EDT for Henry County, Patrick County, City of Martinsville, Virginia; Rockingham County, Stokes County, North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2018, 10:36 PM EDT (02:36 UTC)
Expired
Sep 28, 2018, 3:02 AM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Rockingham County, NC, Stokes County, NC, City of Martinsville, VA, Henry County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 50 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2018-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 733 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2018-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
733 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted.

811 
WGUS51 KRNK 280236
FFWRNK
NCC157-169-VAC089-141-690-280830-
/O.NEW.KRNK.FF.W.0112.180928T0236Z-180928T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
1036 PM EDT THU SEP 27 2018

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Stokes County in north central North Carolina...
  Northwestern Rockingham County in north central North Carolina...
  The City of Martinsville in south central Virginia...
  Henry County in south central Virginia...
  Southeastern Patrick County in southwestern Virginia...

* Until 430 AM EDT

* At 1034 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Observations indicate that 
  almost 3 inches of rain has fallen during the past hour and heavy 
  rain continues over this area. Flash flooding is expected to begin 
  shortly.

* Some locations that will experience flooding include...
  Eden...
  Martinsville...
  Mayodan...
  Madison...
  and Walnut Cove.

This includes The following Locations The Martinsville Speedway and
Martinsville Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3626 8045 3643 8044 3674 8008 3678 8001
      3679 8002 3679 8001 3683 8000 3679 7976
      3681 7974 3684 7965 3654 7972 3626 8003

$$

MBS
2 follow-up statements
102 
WGUS71 KRNK 280510
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
110 AM EDT FRI SEP 28 2018

NCC157-169-VAC089-141-690-280830-
/O.CON.KRNK.FF.W.0112.000000T0000Z-180928T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stokes NC-Rockingham NC-City of Martinsville VA-Henry VA-Patrick VA-
110 AM EDT FRI SEP 28 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR 
STOKES...NORTHWESTERN ROCKINGHAM...HENRY AND SOUTHEASTERN PATRICK
COUNTIES AND THE CITY OF MARTINSVILLE...

At 103 AM EDT, Doppler radar estimates that upwards of 3 inches of 
rain has fallen over parts of Stokes and Henry Counties...just 
north of Danbury and southwest of Martinsville.  The heaviest of the 
rain has moved out of the area, however runoff from the excessive 
rainfall which fell before midnight still poses a threat for Flash 
flooding.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3626 8045 3643 8044 3674 8008 3678 8001
      3679 8002 3679 8001 3683 8000 3679 7976
      3681 7974 3684 7965 3654 7972 3626 8003

$$

PM
201 
WGUS71 KRNK 280702
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
302 AM EDT FRI SEP 28 2018

NCC157-169-VAC089-141-690-280658-
/O.CAN.KRNK.FF.W.0112.000000T0000Z-180928T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stokes NC-Rockingham NC-City of Martinsville VA-Henry VA-Patrick VA-
302 AM EDT FRI SEP 28 2018

...THE FLASH FLOOD WARNING FOR 
STOKES...NORTHWESTERN ROCKINGHAM...HENRY AND SOUTHEASTERN PATRICK
COUNTIES AND THE CITY OF MARTINSVILLE IS CANCELLED...

The heavy rain has ended. There have not been any reports of flash 
flooding, however streams are running high.  Radar estimates between 
1.5 and 3.0 inches of rain fell over parts of Henry and Stokes 
counties.  

Flooding is no longer expected to pose a threat on the smaller 
streams and creeks, but may result in sudden rises on the larger 
rivers. Please heed any road closures, and do not drive through any 
area where water covers the road... the water depth may be deeper 
than you think. 

If you discover a road that has been washed out and too dangerous 
for travel, please call 9 1 1. If you experienced flooding from the 
heavy rain, or observed where creeks came out of their banks, please 
send those reports of flooding, including mudslides, to the National 
Weather Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. 
Reports and pictures can also be shared on the National Weather 
Service Blacksburg Facebook page and on Twitter.

LAT...LON 3626 8045 3643 8044 3674 8008 3678 8001
      3679 8002 3679 8001 3683 8000 3679 7976
      3681 7974 3684 7965 3654 7972 3626 8003

$$

11

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 10:07 PM EDT, 29 minutes earlier.

Area forecast discussion, Sep 27, 10:07 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1007 PM EDT Thu Sep 27 2018

.SYNOPSIS...
A weak cold front will drift south and stall near the Virginia/North
Carolina border tonight. Weak low pressure will ride up the front
bringing rounds of rainfall into tonight. A second front will push
through the Mid Atlantic area on Saturday followed by high pressure
for Sunday through Tuesday.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 930 PM EDT Thursday...

Getting reports of ponding of water issues from southeast WV
into the highlands of VA. Radar estimates that between 1 and 2
inches of rain has fallen withing this particular region. With
stream levels gradually increasing, low water crossings will be
compromised in addition to flooding of poor drainage areas.
Intensity of the rain is not enough to justify flash flooding,
but the flooding that is occurring is certainly a nuisance to
folks trying to navigate some of the normal flood prone areas.

Expectation is for the rain to gradually come to an end from
west to east overnight as the upper trough lifts northeast,
exiting the forecast area by morning. Until the trough clears
the area, there will continue to be embedded convection with
potential for brief but heavy downpours of rain. Southside VA
into the piedmont of NC will have the greatest chance for seeing
some of the higher rain rates overnight, so will have to monitor
this area closely for short fused warnings with respect to
excessive rainfall.

As for the severe thunderstorm threat, severe weather thus far
has been confined to areas south of the stalled surface front
which has moved to near I-40 in North Carolina. Thunderstorms
which have been crossing this boundary have been weakening per
the cool stable air north of the front.

The back door cold front will remain stalled near I-40 through
the overnight while the low-amplitude shortwave trough moves
northeast through the Mid-Atlantic States by Friday morning.
Once the rain ends, clearing will be slow, with most areas
remaining overcast through the first half of the day Friday.
Areas of low clouds and drizzle may persist persist before
improving for the afternoon.

Temperatures overnight will range from the lower 50s in the
northern mountains to the mid 60s in the piedmont. Pending some
sunshine Friday, they should rebound into the U60s/70s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 315 PM EDT Thursday...

Finally, it appears a pattern change that will bring the region
some much deserved drier weather, if all unfolds according to
plans. This change will be brought on essentially be two
opposing upper atmospheric forces. The first will be a deep
full latitude meridional trough that will develop over the next
couple of days across the Great Lakes and then sweep slowly
eastward through the weekend into early next week.
Unfortunately, it remains unclear as to the depth and southward
extension of this trough due to the opposing force of a strong
subtropical ridge off the southeast U.S. coast. As a result,
there is at least some potential of the initial front hanging up
across the Carolinas. A secondary upper short wave/reinforcing
cold front appears to stall north of our region early next week
as the upper ridge over the southeast expands to cover much of
the southern and central U.S. by the mid part of the week. At
this point, it appears the upper ridge will eventually win out
and be the main controlling factor in our weather pattern once
we get past the weekend.

So with some reservation, the weekend should be drier and
certainly a bit cooler and less humid, but will need to hang
onto at least some low pops across the southeast parts of the
CWA initially with the lingering front to our south. At this
point it does not appear the secondary front will get far past
the Mason-Dixon line, and even if so, limited moisture will be
available at that point, so will not advertise much at this
point in the way of precipitation.

Temperatures will remain a bit above normal, especially on the
lower end as the cooler air remains to our north with the high
pressure spreading more east than south. Lower dewpoints will
allow the nighttime temperatures to fall into more normal 50s,
but keep in mind normal low temperatures at this time of year
would be in the 40s for most areas. High temperatures will be in
the 70s to lower 80s with a slow warming trend beginning early
next week, keeping these readings well above normal as expected
with a strong upper ridge overhead. The most notable difference
will be the much drier air mass over the weekend into early week
with dewpoints dropping into the 50s for a change.

/Forecast Confidence Levels/
Temperatures - Moderate,
Precipitation Changes - Low to Moderate,
Winds - Moderate,
Thunderstorm Threat - Low, Winds - Moderate.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 330 PM EDT Thursday...

Mainly a summer like pattern aloft, but with a potential strong
wedge at the surface. This should keep the area dry, but perhaps
not cloud free. The main axis of any deeper tropical moisture
will be held to the coastal regions where easterly flow is more
evident on the southern side of the upper ridge. Any synoptic
systems in the westerlies will likely remain to our north,
although the ECMWF is a bit more robust in allowing a short wave
to penetrate the eastern side of the ridge Tuesday into
Wednesday. Between this and the increasing summer like pattern
with dewpoints rising back into the mid and upper 60s, we will
start to see typical diurnal showers and a few thunderstorms
across the mountains. Honestly, a very unusual pattern to have
yet in early October as the belated somewhat summerlike pattern
continues for a bit longer.

Temperatures will average around 10 degrees above normal with
highs in the 70s to lower 80s and lows in the mid 50s to lower
60s.

/Forecast Confidence Levels/
Temperatures - Moderate,
Precipitation Chances - Moderate,
Winds - Moderate to High,
Thunderstorm Chances - Low to Moderate.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
As of 900 PM EDT Thursday...

IFR conditions will prevail overnight with areas of rain and
fog. There are some embedded line segments with deep convection
along and east of the Blue Ridge resulting in +shra and wind
gusts of 15 to 20 kts, this activity is forecast to move east
across central VA/NC during the overnight.

Moisture/rainfall will decrease from southwest to northeast
Friday morning with most significant rainfall likely exiting
eastern locations by daybreak Friday. However there will
continue to be a layer of low level cloudiness that will linger
through mid-day Friday before lifting into a bkn-sct layer of
strato-cumulus for the afternoon.

With slow improvement Friday it may be until mid-afternoon
before a return to VFR.

Wedge of cool air near the surface is resulting in shallow
layer of northeast near the surface with southwest winds aloft.
Shear layer is about 3kft above the surface.

Extended Discussion...

Drier air behind a passing secondary cold front is expected to
bring return of VFR Saturday into Monday with high pressure
building just north of the region. Sct MVFR showers and
thunderstorms are possible Tuesday.

&&

.HYDROLOGY...
As of 315 PM EDT Thursday...

Rain along with embedded heavier showers and isolated thunderstorms
will continue tonight with the focus for heavier rainfall off most
models across the west. Rainfall totals of 1-3 inches appear
possible in spots espcly west of the Blue Ridge with an inch or two
likely across eastern sections this evening. Given the ongoing wet
soil conditions, flooding or flash flooding could develop near
smaller creeks and streams over the mountains pending exactly where
bands of heavier rain set up. Will continue flash flood watch
along/west of the Blue Ridge through this evening with potential for
this to be extended east later on pending trends in rainfall and
location of convection. River flooding is not anticipated at this
time but will need to be reaccessed based on actual rainfall and
projected QPF into tonight.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ007-
     009>020-022>024-035.
NC...Flash Flood Watch until midnight EDT tonight for NCZ001-002-
     018.
WV...Flash Flood Watch until midnight EDT tonight for WVZ042>044-
     507-508.

&&

SYNOPSIS...JH/KK
NEAR TERM...KK/PM
SHORT TERM...RAB
LONG TERM...RAB
AVIATION...PM
HYDROLOGY...JH/KK
Hazardous weather outlook, Sep 27, 3:05 PM EDT, 7 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
305 PM EDT Thu Sep 27 2018

NCZ001-002-018-VAZ007-009>020-022>024-035-WVZ042>044-507-508-281100-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Amherst-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
305 PM EDT Thu Sep 27 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for northwest North Carolina,
central Virginia, southwest Virginia, west central Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation is possible to assist with flooding
reports.

NCZ003>006-019-020-VAZ032>034-043>047-058-059-281100-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin-
Bedford-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-
Charlotte-
305 PM EDT Thu Sep 27 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Widespread rain is expected along with possible strong to isolated
severe thunderstorms. Localized damaging wind gusts and flooding or
flash flooding will be the main concerns. An isolated tornado cannot
be completely ruled out with the stronger storms, mainly southeast of
a Lynchburg to Stuart to Wilkesboro line.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation is possible this evening, mainly east of
the Blue Ridge.

RAB

In the hours before

Special weather statement, Sep 27, 6:09 PM EDT, 4 hours 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
609 PM EDT THU SEP 27 2018

NCZ004-005-272300-
Stokes-Rockingham-
609 PM EDT THU SEP 27 2018

...A STRONG THUNDERSTORM WILL AFFECT
EASTERN STOKES AND SOUTHWESTERN ROCKINGHAM COUNTIES...

Until 700 PM EDT.

At 608 PM EDT, a strong thunderstorm was located over Germanton,
moving northeast at 25 mph.

Winds in excess of 30 mph are possible with this storm. A period of
heavy rain will also accompany this strong thunderstorm.

Locations impacted include...
Mayodan...
Madison...
Walnut Cove...
Danbury...
and Sandy Ridge.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3626 8036 3654 8008 3654 8006 3653 8005
      3636 7986 3626 8001
TIME...MOT...LOC 2208Z 227DEG 22KT 3624 8023

Loconto
Special weather statement, Sep 27, 6:45 PM EDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
645 PM EDT THU SEP 27 2018

VAZ009-010-012-015-016-272345-
Grayson-Bland-Wythe-Smyth-Carroll-
645 PM EDT THU SEP 27 2018

...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL SMYTH...SOUTH CENTRAL BLAND...WYTHE...WEST CENTRAL CARROLL
AND CENTRAL GRAYSON COUNTIES...

Until 745 PM EDT.

At 644 PM EDT, a strong thunderstorm was located near Mount Rogers
Summit, moving northeast at 35 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Wytheville...
Marion...
Rural Retreat...
Mount Rogers National Recreation Area...
and Speedwell.

Heavy rainfall is also occurring with this storm, and may cause
ponding on roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3711 8107 3679 8085 3659 8161 3661 8162
      3662 8161 3664 8161 3664 8162 3676 8169
TIME...MOT...LOC 2244Z 244DEG 28KT 3670 8158

Loconto
Special weather statement, Sep 27, 6:50 PM EDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
650 PM EDT THU SEP 27 2018

NCZ002-003-VAZ015-016-032-272345-
Surry-Alleghany-Grayson-Patrick-Carroll-
650 PM EDT THU SEP 27 2018

...A STRONG THUNDERSTORM WILL AFFECT
EASTERN ALLEGHANY AND NORTHWESTERN SURRY COUNTIES IN NORTHWESTERN
NORTH CAROLINA...CARROLL...SOUTHEASTERN GRAYSON AND SOUTHWESTERN
PATRICK COUNTIES IN SOUTHWESTERN VIRGINIA AND THE CENTRAL CITY OF
GALAX...

Until 745 PM EDT.

At 650 PM EDT, a strong thunderstorm was located over Glade Valley,
moving northeast at 30 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Galax...
Hillsville...
Sparta...
Fancy Gap...
and Ennice.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3638 8103 3639 8104 3641 8104 3642 8108
      3643 8108 3643 8111 3642 8113 3649 8119
      3687 8060 3665 8041 3639 8095 3640 8097
      3639 8098 3638 8098 3637 8099
TIME...MOT...LOC 2250Z 234DEG 26KT 3647 8105

Loconto
Special weather statement, Sep 27, 7:05 PM EDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
705 PM EDT THU SEP 27 2018

NCZ020-280000-
Yadkin-
705 PM EDT THU SEP 27 2018

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN YADKIN COUNTY...

Until 800 PM EDT.

At 701 PM EDT, a strong thunderstorm was located over Stony Point,
moving northeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Yadkinville...
Courtney...
Buck Shoals...
Huntsville...
and Brooks Crossroads.

Be aware that this storm is at severe levels as it moves into
Iredell County. A Severe Thunderstorm Warning is in effect for
Iredell County until 730 PM Thursday. Be certain to monitor local
radio stations and available television stations for additional
information and possible warnings for Yadkin County from the
National Weather Service.

LAT...LON 3606 8088 3613 8088 3624 8076 3613 8045
      3612 8046 3612 8049 3611 8051 3608 8051
      3605 8050
TIME...MOT...LOC 2301Z 234DEG 26KT 3586 8102

Loconto
Special weather statement, Sep 27, 9:57 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
957 PM EDT THU SEP 27 2018

NCZ003>005-020-VAZ032-033-043-044-280300-
Stokes-Yadkin-Rockingham-Surry-Henry-Franklin-Patrick-Pittsylvania-
957 PM EDT THU SEP 27 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHEASTERN SURRY...STOKES...ROCKINGHAM...EASTERN YADKIN...WESTERN
PITTSYLVANIA...HENRY...SOUTHERN FRANKLIN AND PATRICK COUNTIES AND THE
CITY OF MARTINSVILLE...

Until 1100 PM EDT.

At 954 PM EDT, radar indicated thunderstorms producing heavy rains
located along a line extending from near Charity in Virginia to near
Capella in North Carolina to Courtney in North Carolina. Movement
was northeast at 45 mph.

Expect a period of heavy rain as this line of storms move
northeastward. This may cause ponding of water on roads. Brief wind
gusts in excess of 30 mph are also possible with these storms.

Locations impacted include...
Eden...
Reidsville...
Martinsville...
Yadkinville...
and Wentworth.

This includes The following Locations The Martinsville Speedway and
Martinsville Airport.

LAT...LON 3605 8069 3638 8056 3686 8027 3689 8021
      3705 7954 3703 7952 3651 7954 3626 7978
      3626 8045 3614 8044 3611 8051 3605 8050
TIME...MOT...LOC 0154Z 246DEG 39KT 3682 8025 3633 8029 3607 8063

Loconto
Special weather statement, Sep 27, 10:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1036 PM EDT THU SEP 27 2018

VAZ014-017-018-022-023-033-280315-
Botetourt-Franklin-Floyd-Montgomery-Craig-Roanoke-
1036 PM EDT THU SEP 27 2018

...A LINE OF HEAVY SHOWERS WILL AFFECT ROANOKE...SOUTHEASTERN
CRAIG...NORTHEASTERN FLOYD...SOUTHWESTERN BOTETOURT...NORTHWESTERN
FRANKLIN AND EASTERN MONTGOMERY COUNTIES... THE CITY OF SALEM AND
THE CITY OF ROANOKE...

Until 1115 PM EDT.

At 1034 PM EDT, radar indicated heavy showers were located along a
line extending from Sinking Creek to Shawsville to near Alum Ridge.
Movement was east at 30 mph.

Winds in excess of 30 mph are possible with these showers. A period
of heavy rainfall will also accompany these gusty showers.

Locations impacted include...
Roanoke...
Salem...
Christiansburg...
Vinton...
and Troutville.

This includes The following Locations The Salem Fairgrounds and
Roanoke Regional Airport.

Heavy rainfall is also occurring with these showers. Be aware of the
dangers of hydroplaning.

LAT...LON 3740 7981 3733 7981 3732 7984 3730 7984
      3727 7986 3722 7985 3722 7982 3715 7983
      3699 7995 3697 8045 3716 8035 3741 8026
      3749 7980
TIME...MOT...LOC 0234Z 258DEG 28KT 3741 8025 3716 8028 3697 8046

Loconto

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 9:01 PM EDTAreal Flood AdvisoryRNKBland, Tazewell4 hr
Sep 27, 9:26 PM EDTAreal Flood AdvisoryRNKAlleghany4 hr
Sep 27, 9:35 PM EDTAreal Flood AdvisoryRNKAlleghany, Bath, Botetourt, Craig, Giles, City of Covington4 hr
Sep 27, 9:49 PM EDTAreal Flood AdvisoryRNKHenry, City of Martinsville51 min
Sep 27, 9:57 PM EDTSpecial Weather StatementRNKHenry, Patrick, City of Martinsville63 min
Sep 27, 10:13 PM EDTAreal Flood AdvisoryRNKHenry, Patrick3 hr
Sep 27, 10:25 PM EDTAreal Flood AdvisoryRNKMontgomery, Pulaski, Roanoke, Wythe, City of Radford, City of Roanoke and 1 more4 hr
Sep 27, 10:36 PM EDTSpecial Weather StatementRNKRoanoke, City of Roanoke, City of Salem39 min
Sep 27, 11:18 PM EDTSpecial Weather StatementRNKBotetourt, Rockbridge, City of Buena Vista, City of Lexington87 min
Sep 27, 11:35 PM EDTAreal Flood AdvisoryRNKBedford, Campbell, Pittsylvania, City of Danville, City of Lynchburg2 hr
Sep 28, 12:03 AM EDTSpecial Weather StatementRNKCharlotte, Halifax57 min
Sep 28, 1:45 AM EDTAreal Flood WarningRNKAlleghany, Bath, Bedford, Botetourt, Craig, Rockbridge and 3 more9 hr
Sep 28, 1:53 AM EDTRiver Flood WarningRNKBotetourt26 hr
Sep 28, 3:59 AM EDTRiver Flood WarningRNKBotetourt18 hr
Sep 28, 5:15 AM EDTAreal Flood AdvisoryRNKRoanoke, City of Salem3 hr
Sep 28, 10:46 AM EDTAreal Flood WarningRNKAlleghany, Botetourt9 hr
Sep 28, 10:58 AM EDTAreal Flood WarningRNKRockbridge, City of Buena Vista, City of Lexington9 hr

Nearby

Flash Flood Warnings in Virginia, 2018Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.